An alert has been issued in Cranbrook for a substance, resembling red and orange chunks sold as ‘Down’ and ‘Fentanyl’ contain higher than average concentrations of fentanyl, fentanyl analogue or both, as well as benzodiazepines.

An alert has been issued in Cranbrook for a substance, resembling red and orange chunks sold as ‘Down’ and ‘Fentanyl’ contain higher than average concentrations of fentanyl, fentanyl analogue or both, as well as benzodiazepines.

Alert issued in Cranbrook for drugs posing high risk of fatal overdose

An alert has been issued in Cranbrook for illicit drugs containing substances that pose high risks of a fatal overdose, according to an info bulletin from Interior Health.

The substances, resembling red and orange chunks sold as ‘Down’ and ‘Fentanyl’ contain higher than average concentrations of fentanyl, fentanyl analogue or both, as well as benzodiazepines. Benzodiazepines, or simply benzos, can induce a sedation that is not reversible by naloxone, a live-saving substance that can counter the effects of an opioid overdose.

The info bulletin advises that using in the cold increases chances of an overdose, while smoking is not safer than injecting, according to the alert.

The alert, issued Nov. 30th, is in effect until Dec. 7th.

Overdose Prevention Services are available three days a week through the Cranbrook Mental Health and Substance Use Unit at the hospital and can be accessed by calling Shelby Ross at 250-417-7056.

Drug checking services are also available at the hospital and other locations, such as ANKORS at 1324 2 Street North.

READ MORE: New program rolls out in the Elk Valley to combat opioid crisis

BC HealthDrugsfentanyl